Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Nov 2, 2018, 3:54 PM EDT for Lake County, Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2018, 3:54 PM EDT (19:54 UTC)
- Expired
- Nov 2, 2018, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Tampa radar (KTBW), 113 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 4:38 PM EDT | TSTM WND GST 45 | Leesburg Airport, FL | MEASURED WIND GUST OF 45 MPH/39 KT FROM THE WEST. |
| Nov 2, 4:39 PM EDT | TSTM WND DMG | 4 Wnw Ferndale, FL | LOCAL BROADCAST MEDIA REPORTS SEVERAL TREES DOWN ONTO POWERLINESON BUCKHILL ROAD, NORTH OF MINNEOLA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted.
353
WUUS52 KMLB 021954
SVRMLB
FLC069-022045-
/O.NEW.KMLB.SV.W.0075.181102T1954Z-181102T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
354 PM EDT FRI NOV 2 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Lake County in east central Florida...
* Until 445 PM EDT.
* At 353 PM EDT, a severe thunderstorm was located near Dade City,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leesburg, Clermont, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 2896 8195 2896 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8196
TIME...MOT...LOC 1953Z 247DEG 37KT 2840 8212
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:45 PM EDT, 9 minutes earlier.
Area forecast discussion, Nov 2, 3:45 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 345 PM EDT Fri Nov 2 2018 .DISCUSSION... A cold front is making its way across north Florida this afternoon with its pre-frontal active weather approaching the west coast of Florida. This line is expected to reach our northern counties in a few hours with the possibility of seeing strong to severe thunderstorms, and strong thunderstorms for the southern counties by early evening. These will produce gusty winds of 30 to 40 mph and higher with the strongest storms. A few storms have also been developing southwest of Osceola and will approach the area in the next few hours. As the afternoon progresses, more in-situ development will be possible well ahead of the main line of active weather. Most of the storms will clear the forecast area (Martin and Okeechobee counties) or dissipate by this evening, leaving lingering showers and rain through the early morning hours. Saturday...By morning, a few showers are still possible for the south Treasure Coast. Otherwise, mostly cloudy skies are expected during the day with temperatures in the low to mid 70s across the northern counties while the Treasure Coast and inland areas will reach the upper 70s to near 80. Sat night-Sun night...The Florida peninsula will be sandwiched between a deep- layer trough across the Great Lakes/Ohio River Valley region and a strengthening ridge over the western Atlantic. The resulting deep- layer SW flow, as indicated by model soundings, will advect deep tropical moisture across the area. Several perturbations riding along the subtropical jet stream on the ascending side of an upper ridge across the GOMEX and over the peninsula will assist in overall instability. At the surface, the cold front that stalled across south Florida on Saturday will surge northward late Saturday night into Sunday as a warm front. Expecting increase in coverage of clouds and precip from south to north on Sunday. Highest rain and thunder chance will be Sunday afternoon with 50-70 percent PoPs area wide. Rain chances slowly decrease Sunday night from south to north. Winds will become ESE the SSE on Sunday, and a warming trend begins as temps rebound into the low 80s areawide. Overnight lows Sun night into Mon morning well into the 60s with some low 70s along the coast and near some larger metropolitan areas across I-4. Mon-Thu... H30-H20 jet to shift north of FL while maintaining a persistent troffing pattern east of the MS River Valley. This will allow an H85- H50 anticyclone to lift out of the GOMex and acrs the FL Peninsula. A new surface front is forecast to drive into the central peninsula through midweek, but the above WX pattern is not conducive to a clean fropa. Indeed, GFS/ECMWF models indicate the front stalling in the vicinity of Lake-O/Nrn Bahamas by daybreak Thu before washing out. MOS PoPs have come up a bit as a result, but with mid lvl ridging building overhead and H100-H70 mean RH values holding arnd 70pct, will make only minor upward tweaks. Abv avg temps will continue with aftn maxes in the M/U80s...mrng mins generally in the M/U60s with a few coastal mins holding in the L70s. && .AVIATION... SHRA/TSRA will be possible this afternoon, starting from KLEE towards the southeast. This activity has been delayed but it should last for a few hours as a cold front moves ESE across east central FL. SHRA/TSRA near terminals will reduce visibilities, produce gusty winds of 20 to 30 kts and frequent lightning. && .MARINE... Tonight-Saturday...As the aforementioned cold front makes its way south the Florida peninsula, north winds over the Atlantic waters will reach 20 knots later tonight. But these will be moving along the coast quite quickly and decreasing with time. Therefore, we will keep a cautionary statement for now. Seas will increase to 4 to 6 feet late tonight and on Saturday. Sun-Mon...The stalled cold front across south Florida will return northward late Saturday night through Sunday as a warm front. Rain chances will increase from south to north, with widespread coverage expected by Sunday afternoon. A few thunderstorms will be possible as well. ENE winds will transition to SE/SSE on Sunday as the front ventures northward. Speeds will remain between 10-15 knots. Have capped seas at 5 feet offshore, and generally 3-4 feet near shore within 20nm of the coast. Mon-Tue...Broad ridge axis over north FL will slowly erode early next week as a new cold front pushes acrs the lower MS Valley and thru the Deep South. Light to gentle SE breeze on Mon, veering to S on Tue, then so W/SW Tue night. Seas 3-4FT nearshore and 4-5FT offshore. Wed/Wed night...Winds veering thru the day as the cold front presses through central FL. Light west winds at daybreak, bcmg N/NW by midday, a light to gentle N/NE breeze by sunset, then bcmg E/NE overnight. Seas 3-4FT nearshore and 4-5FT offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 61 71 67 81 / 30 0 20 70 MCO 63 72 66 83 / 40 0 20 70 MLB 68 75 70 83 / 50 10 40 70 VRB 67 78 72 84 / 60 10 50 70 LEE 59 72 62 82 / 30 0 10 70 SFB 61 72 65 82 / 30 0 20 70 ORL 62 72 68 83 / 30 0 20 70 FPR 67 77 72 83 / 60 20 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Bragaw/Rodriguez/Combs
Hazardous weather outlook, Nov 2, 11:45 AM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1145 AM EDT Fri Nov 2 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030345- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1145 AM EDT Fri Nov 2 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A line of showers and thunderstorms will push across central Florida this afternoon and tonight ahead of an approaching cold front. Storm motion will be to the east and northeast around 30 mph. Due to this rapid movement, wind gusts around 40 mph are expected as the line pushes through. A few storms may become strong with wind gusts up to 50 mph, frequent lightning, and torrential downpours, mainly north of Lake kissimmee and Cape Canaveral. .MARINE THUNDERSTORM GUST IMPACT... Storms that form today will be capable of generating wind gusts of 35 knots or more over local inland lakes, as well as the intracoastal and nearshore Atlantic waters. The threat will be highest from Osceola and Brevard Counties northward. Mariners should be on the lookout for any storms approaching rapidly from the west and southwest. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate Rip Current threat along the east central Florida beaches today. The risk will be highest through 1 PM due to tidal effects. Check with your local beach patrol for additional information about ocean hazards. Always swim within sight of a lifeguard, and never swim alone. .WIND AND SEA IMPACT... Southwest winds of 15 to 20 knots will produce seas up to 6 feet beyond 20 nautical miles offshore today. Operators of small craft venturing well offshore should exercise caution. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Seas offshore will remain in the 5 to 6 foot range through this weekend, resulting in poor boating conditions for small craft operators. The long period swells will also likely keep the risk of dangerous rip currents elevated through late week. There will be the potential for a few thunderstorms through Sunday as the approaching cold front stalls over south and then lifts back north across the region as a warm front. Cloud to ground lightning strikes, brief gusty winds, and torrential downpours would be the primary threat from any storms that form. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:36 PM EDT | Special Weather Statement | MLB | Orange | 54 min |
| Nov 2, 4:45 PM EDT | Tornado Warning | MLB | Lake, Orange | 17 min |
| Nov 2, 4:58 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 47 min |
| Nov 2, 5:01 PM EDT | Special Marine Warning | MLB | 119 min | |
| Nov 2, 5:05 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 40 min |
| Nov 2, 5:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| Nov 2, 5:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Nov 2, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 42 min |
| Nov 2, 5:46 PM EDT | Special Weather Statement | MLB | Martin | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.